Publication details for Dirk SchuetzSchuetz, Dirk (2016). Intersection homology of linkage spaces. Journal of Topology and Analysis 08(01): 25-58.
- Publication type: Journal Article
- ISSN/ISBN: 1793-5253 (print), 1793-7167 (electronic)
- DOI: 10.1142/S1793525316500023
- Keywords: Configuration spaces, Linkages, Intersection homology.
- Further publication details on publisher web site
- Durham Research Online (DRO) - may include full text
Author(s) from Durham
We consider the moduli spaces ℳd(ℓ) of a closed linkage with n links and prescribed lengths ℓ ∈ ℝn in d-dimensional Euclidean space. For d > 3 these spaces are no longer manifolds generically, but they have the structure of a pseudomanifold.
We use intersection homology to assign a ring to these spaces that can be used to distinguish the homeomorphism types of ℳd(ℓ) for a large class of length vectors in the case of d even. This result is a high-dimensional analogue of the Walker conjecture which was proven by Farber, Hausmann and the author.